Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


ARVs, alcohol and the holidays
Dec 8, 2017

Hello, Dr. I just have started taking PEP - Tenofovir and Lamivudina + Dolutegravir. The problem is that Christmas and New Year's are coming, and I would like to drink with my family and friends. The question is: can I drink alcohol during this month or it will reduce the efectiveness of the treatment?

Second question: the 28 days of tretament will end on January 1st. Would it be ok if I took the medicine until december 30th (two days before), so I can drink on New Year's party? I would complete 26 days treatment. Would it be ok?

Thank you.

Response from Dr. Young

Hello and thanks for posting.

In this holiday season, your question about alcohol and HIV medications is relevant.

The effectiveness of HIV medications (whether for treatment, PrEP or PEP) is not affected by your favorite holiday beverage. There are no particular drug-drug interactions between antiretroviral meds and alcohol. I would not recommend shortening your PEP treatment duration because of this concern.

So raise a glass with me to good health and the end of the AIDS epidemic. BY


Previous
SGPT high level
Next
Late in consuming "artipla"

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement